5 posts Page 1 of 1
Dear all,

I had my yearly MRI recently, and my neuro advised me to start Copaxone. His reasons: I have had MS since 2004, and have about one new lesion per year.
On the other hand, as far as symptoms are concerned my MS is pretty steady and ‘under control’ (due to OMS (?)) I have mainly had sensibility-disorders on several parts of the body. Since 4 years I have a slight foot drop, which only becomes noticeable after I walk for half an hour. At the very onset my vision was blurred, and about 10 years ago I had an episode of double vision.
I Would really like to know what you Would do in my case, and am looking forward to your replies!
Thanks,
Love Annelies
I hope you are doing well. You may have come to a decision on this my if not, here is my 2 cents...

If you are developing new lesions despite following OMS then there may be benefit to doing Copaxone for a few years to see if that slows these new lesions. It is easy to tolerate and has few side effects. It is also is less scary than pretty much all the other DMDs that work by reducing the entire immune system. The Copaxone mechanism is a bit more like allergy shots.
To Asa,

Incredibly, we are almost in an identical situation. I have had MS since 2003. Mainly sensory symptoms, fatigue and weakness. I accumulated my lesions at about half the rate of you but I have increased my efforts of diet and lifestyle in the past year. My doctor wants me to start copaxone too. I am waiting to see what the next MRI says but even so, I don’t think I will do it unless the MRI results are outrageous...but there is no perfect answer. Either way it’s a gamble. is there more you can do with lifestyle? What does your gut say? I follow my gut a lot.
I hope you found your way. Please share if you feel comfortable. I am interested in what you decided and your experiences either way.
Take care,
Jul
Dear Canadienne & Jul,

Thank you both very much for your replies; both have been helpful.
I have actually started copaxone at the end of June, so have been on it for about 2 months, and so far so good. Have not noticed any benefits yet, but at least no side effects eitjes (apart from the stinging right after injecting and sometimes swollen/red skin at injection site the day after inhecting)
Like you Jul, I try to listen to what my gut/instinct tells me, and up to now the Copaxone gives me a good feeling.
To be honest I could actually work on sticking to the diet bettet; I find it quite a challenge to completely adhere to it, but I keep on putting effort into doing my utmost....
Anyway, thanks again for your kind replies.
Jul, hopefully your MRI won’t show any new lesions so that you won’t need to make any decision whatsoever...

Take care!

Greetings,
Annelies
Glad to hear that you are feeling good about your decision.
The stinging from copaxone gets better with time and is less with a slower injection.
Ice after the injection also helps.

In a strange way the ritual of doing the injection is a means for keeping focused on the OMS program. After the injection is a good time to reserve a 30 minutes of meditation.

Good luck!
5 posts Page 1 of 1

Who is online

Users browsing this forum: No registered users and 3 guests